MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFW225
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age, weight, ethnicity: unknown; requested but not provided.If implanted; give date: the intraocular lens was inserted and removed during the same procedure.If explanted; give date: n/a (not applicable).The intraocular lens was inserted and removed during the same procedure.The device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to obtain the missing information; however, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the preloaded intraocular lens (iol) had a defect noted upon insertion.The lens was cut out and removed.It is unknown if another lens was implanted.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: account provided that the intraocular lens (iol) was fully inserted and the lens defect was noted upon insertion.The affected eye was the left eye.There was no tech loading error.Another johnson and johnson iol was used as replacement (same model and diopter).The patient is female.Patient's date of birth is (b)(6) 1951.Surgeon (initial reporter) name is (b)(6).The following sections have been updated accordingly: section a2: date of birth: (b)(6) 1951.Section a3: gender: female.Section b5: describe event or problem: the intraocular lens (iol) was fully inserted and the lens defect was noted upon insertion.The affected eye was the left eye.There was no technician loading error.The replacement lens was another johnson and johnson iol of the same model and diopter.Section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: mar 10, 2023.Section e1: reporter name and address: contact: title: dr.Section e1: reporter name and address: contact: first/given name: (b)(6).Section e1: reporter name and address: contact: last name: (b)(6).Section e3: occupation: physician.Section h3: evaluated by manufacturer: yes.Section h6: health effect - impact code: code: 4631 - more complex surgery, to capture removal and replacement.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection under magnification revealed that the complaint lens was received cut in half.The lens was cleaned and, damage on the side of the spare tire could be observed on one half.Based on the return condition of the lens, no further product evaluation could be performed.Visual inspection under magnification revealed that the complaint handpiece was received with the plunger rod fully advanced.The handpiece was disassembled, and the assembly was inspected, no issues that could contribute to or cause the observed issues could be identified.The complaint issue lens damage was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.Correction: with the additional information received, section h6: health effect - impact code was changed from code 4627 - device explantation (which originally captured the report of iol removal) to code 4631 - more complex surgery, to capture the iol removal and replacement.The surgeon's name (initial reporter) was also provided as additional information, which was originally reported as "debbie kent".Therefore this information has been captured in this supplemental report.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16519386
Report Number3012236936-2023-00623
Device Sequence Number20461826
Product Code MFK
UDI-Device Identifier05050474751927
UDI-Public(01)05050474751927(17)240315
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2024
Device Model NumberDFW225
Device Catalogue NumberDFW225U235
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2023
Supplement Date Received by Manufacturer03/16/2023
Initial Report FDA Received Date03/09/2023
Supplement Report FDA Received Date04/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale